E-ISSN 2149-9934
*
Clinical Findings of Emergence After Olanzapine Overdosage: Pediatric Case Report and Review of Literature
1 Kilis State Hospital, Emergency Department, Kilis, Turkey  
2 Zirve University EBN Medical Faculty, Department of Neurology & Medical Education Gaziantep, Turkey  
JEMCR 2014; 5: 100-106
DOI: 10.5152/jaemcr.2014.30602
Key Words: Olanzapine, overdosage, pediatric case
Abstract

Introduction: Olanzapine is an atypical antipsychotic drug of the thienobenzodiazepine group; its clinical use has increased in the last 2 decades. Especially in pediatric cases, the clinical experience in overdose of olanzapine and other atypical antipsychotics is limited. Overdosage of atypical antipsychotic drugs, including olanzapine, predominately causes central nervous system depression and anticholinergic effects.

 

Case Report: We present the case report of a 3-year-old female child who ingested 20 mg of olanzapine, which resulted in clinical findings, such as mental status changes, peripheral edema and rapid atrial rhythm, temporary prolonged P-R interval, and T-wave inversion.

 

Conclusion: According to the current literature, olanzapine seems to be a medium-level safe atypical antipsychotic drug in terms of clinical use. Therefore, the pediatric cases should be monitored closely with accidental olanzapine overdosage.

Key Words
Authors
All
Author’s Corner
Reviewer's Corner
Survey
AVES | Copyright © 2018 Emergency Medicine Physicians Association of Turkey | Latest Update: 21.02.2018